MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) TRI-EX EXTRACTION BALLOON WITH MULTIPLE SIZING; CATHETER, BILIARY, SURGICAL

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) TRI-EX EXTRACTION BALLOON WITH MULTIPLE SIZING; CATHETER, BILIARY, SURGICAL
Model Number G26856
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an ercp (endoscopic retrograde cholangiopancreatography) , the physician used a tri-ex extraction balloon with multiple sizing.It was reported that after testing the device, the balloon is inflated in the bile duct, has no contact with the stone, and when it is removed from the bile duct it is found without part of the latex of the balloon.A section of the device did not remain inside the patient¿s body.The detached portion of the balloon was retrieved with an extractor basket.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.In the information provided in the report, it states the balloon was tested prior to advancement down the endoscope accessory channel and inflated properly.A pinhole, split, or rupture in the balloon can occur if the balloon material has come into contact with a sharp object, such as a sharp stone or possibly a burr in the endoscope channel.A split or rupture in the balloon material can also occur if added pressure was applied during extraction.The instructions for use direct the user to "gently withdraw the inflated balloon toward the papilla." the instructions for use contain the following: ¿warning: do not exert excessive pressure on ampulla while extracting stones.If stone does not pass easily, reassess need for sphincterotomy.¿ prior to distribution, all tri-ex extraction balloon with multiple sizing are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Additional Manufacturer Narrative
This correction follow up report is being submitted to cancel the initial report submitted relating to this event.The initial report stated that the balloon was found without part of the latex [detached balloon portion].Cws evaluated device on 14may2025 and it was determined that there was no section of the device missing; all parts matched up.This has not historically caused or contributed to a serious injury or death so this incident no longer meets the reporting criteria of an fda mdr report.
 
Event or Problem Description
This follow up emdr is being sent to cancel the initial emdr sent on this event.See h11 for more details.

Brand Name
TRI-EX EXTRACTION BALLOON WITH MULTIPLE SIZING
Common Device Name
CATHETER, BILIARY, SURGICAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21546162
Report Number1037905-2025-00194
Device Sequence Number7605718
Product Code GCA
UDI-Device Identifier00827002268562
UDI-Public(01)00827002268562(17)250625(10)W4848602
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K953951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Model NumberG26856
Device Catalogue NumberTXR-8.5-12-15-A
Device Lot NumberW4848602
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date06/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYDROPHILIC GUIDE (BOSTON); OLYMPUS DUODENOSCOPE; OLYMPUS EXTRACTOR BASKET
Patient SexUnknown